Alabama, 2012Damaging Winds in Alabama, July 10, 2012
July 10, 2012 · NWS HUN · 2 events in 1 county or zone
Thunderstorms developed during the early to mid afternoon hours in southern middle Tennessee and northern Alabama. One of the storms produced wind damage in Madison County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early to mid afternoon hours in southern middle Tennessee and northern Alabama. One of the storms produced wind damage in Madison County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 10, 1:16 PM CST, 55 minutes earlier.
Area forecast discussion, Jul 10, 1:16 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
216 PM CDT TUE JUL 10 2012
.DISCUSSION...
THE LATEST 19Z SURFACE...RADAR AND IR SATELLITE ANALYSIS INDICATES
THAT THE NEARLY STATIONARY BOUNDARY REMAINS ACROSS SOUTHERN MIDDLE
TENNESSEE...EXTENDING SOUTHEAST FROM NEAR COLUMBIA...TO NEAR
CHATTANOOGA. THE DEMARCATION LINE BETWEEN UPPER 50S TO AROUND 60
DEGREE DEWPOINTS...HOWEVER...IS MUCH FURTHER NORTH...EXTENDING
NORTHEAST FROM CGI TO EVV AND THEN FURTHER SOUTHEAST TO NEAR SDF.
MODERATELY UNSTABLE CONDITIONS CONTINUE ACROSS THE FORECAST AREA THIS
AFTERNOON...WITH FURTHER EXPECTED STORM DEVELOPMENT THROUGH THE
EVENING AND INTO THE OVERNIGHT HOURS TONIGHT. WILL KEEP LIKELY POPS FOR
THE AREA TONIGHT...AS THE PROXIMITY OF THE BOUNDARY...COMBINED WITH
VERY HIGH PWAT VALUES...SHOULD RESULT IN CONTINUED DEVELOPMENT OF
SHOWERS AND A FEW STORMS INTO THE OVERNIGHT HOURS. WILL STAY CLOSER
TO THE HIGH END INVOLVING GUIDANCE TEMPS TONIGHT.
THE NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN ACROSS MIDDLE TO
SOUTHERN MIDDLE TENNESSEE ON WEDNESDAY...WITH MORE SHOWERS AND
THUNDERSTORMS EXPECTED. THIS TROPIC LIKE AIRMASS WILL CONTINUE ACROSS
THE AREA ON WEDNESDAY WITH HIGH PWAT VALUES AND THE NECESSARY INGREDIENTS
FOR THUNDERSTORM DEVELOPMENT EXPECTED. THE HEAVY RAINFALL POTENTIAL
WILL BE THERE FOR THE FORECAST AREA BETWEEN 18Z WEDNESDAY THROUGH 18Z
THURSDAY...SO WILL CONTINUE WITH AT LEAST LIKELY POPS FOR THE AREA.
THIS PATTERN WILL BE SLOW TO SHIFT AWAY FROM THE AREA...SO WELCOME
RAINS WILL BE POSSIBLE INTO FRIDAY FOR THE AREA. EVENTUALLY...THE GFS
AND ECMWF MODELS BEGIN TO WASH OUT THE OLD BOUNDARY...WITH MORE
DIURNAL PRECIP EXPECTED AS WE HEAD INTO THE UPCOMING WEEKEND. THE
ECMWF IS MORE PRONOUNCED WITH THE EVENTUAL RE-DEVELOPMENT OF A
SURFACE RIDGE OVER THE SOUTHEAST BY THE END OF THE UPCOMING WEEKEND
...COMPARED TO THE MORE SUBTLE SOLUTION OF THE GFS. HAVE CONTINUED
WITH THE SLOW LOWERING OF PRECIP CHANCES FOR THE AREA THROUGH THE
EXTENDED FORECAST PERIODS. HAVE BUMPED UP HIGH TEMPS SLIGHTLY
TOWARD THE END OF THE EXTENDED FORECAST PERIOD TO BE MORE IN LINE
WITH THE GFS TEMP SOLUTION.
TT
&&
.AVIATION...
/ISSUED 1225 PM CDT TUE JUL 10 2012/
FOR 18Z TAFS...SCT/NUM SHOWERS/TSTMS CONTINUE TO DEVELOP ALONG A WEAK
SFC BOUNDARY DRAPED W TO E ACROSS THE AL/TN STATE LINE. CONVECTION
HAS YET TO AFFECT THE TWO MAIN TERMINALS...ALTHOUGH THE PROB WILL
EXISTS INTO THE EVENING HRS AS THE FRONT DRIFTS SWD. GENERALLY VFR
CONDS ARE XPCTED FOR MUCH OF THE PERIOD...ALTHOUGH AMD/UPDATES MAY BE
REQUIRED PROVIDED ANY OF THE PRECIP APPROACHES ONE OF THE TAF SITES.
09
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 72 86 71 87 71 / 60 60 60 60 30
SHOALS 72 88 70 87 70 / 60 60 60 60 30
VINEMONT 71 84 71 85 71 / 60 60 60 60 30
FAYETTEVILLE 71 84 70 84 71 / 60 60 60 60 30
ALBERTVILLE 70 84 70 84 70 / 60 60 60 60 30
FORT PAYNE 70 85 69 86 70 / 60 60 60 60 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 10, 10:50 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 AM CDT TUE JUL 10 2012
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1150 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
MUCH OF THE NORTHERN AND EASTERN HALF OF THE OUTLOOK AREA INTO THE
AFTERNOON HOURS...AS A WEAK FRONTAL BOUNDARY GRADUALLY MOVES SOUTH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE
AREA INTO THE EVENING PERIOD WITH THE FRONT MOVING SOUTHWARD.
SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE...MAINLY ACROSS
SOUTHERN MIDDLE TENNESSEE LEADING INTO NORTHEAST ALABAMA...WITH
BRIEF DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THE PRIMARY
WEATHER THREATS. LOCALIZED FLOODING MAY ALSO DEVELOP IN AREAS WHICH
RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL OR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER THROUGH THE REMAINDER OF
THE WEEK...WITH A FRONT REMAINING FAIRLY STAGNANT ACROSS THE AREA.
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING FROM REPETITIVE
THUNDERSTORM ACTIVITY WILL BE THE PRIMARY THREATS DURING THIS PERIOD.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 12:14 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT TUE JUL 10 2012
TNZ097-101845-
FRANKLIN-
114 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 145 PM
CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODS RESERVOIR...OR 9 MILES NORTH OF
WINCHESTER...MOVING EAST AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WOODS RESERVOIR.
ALTO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8603 3532 8600 3532 8596 3526 8589
3525 8622 3533 8624 3535 8621 3534 8620
3536 8618 3537 8615
TIME...MOT...LOC 1814Z 250DEG 11KT 3531 8608Special weather statement, Jul 10, 12:37 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CDT TUE JUL 10 2012
TNZ076-096-097-101915-
FRANKLIN-LINCOLN-MOORE-
137 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 215 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM CENTRAL LINCOLN COUNTY INTO
NORTHERN FRANKLIN COUNTY...MOVING EAST AROUND 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELVIDERE.
TIMS FORD LAKE.
OAK GROVE.
ESTILL SPRINGS...WINCHESTER.
WOODS RESERVOIR...DECHERD.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3539 8625 3535 8624 3535 8622 3534 8620
3537 8615 3531 8593 3518 8585 3517 8586
3509 8650 3523 8658 3540 8627
TIME...MOT...LOC 1836Z 250DEG 11KT 3524 8627Special weather statement, Jul 10, 1:09 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
209 PM CDT TUE JUL 10 2012
ALZ009-101945-
JACKSON-
209 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 245 PM
CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PISGAH...MOVING SOUTHWEST AT 5 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DUTTON.
SECTION.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3460 8582 3452 8596 3464 8603 3470 8585
3462 8579
TIME...MOT...LOC 1909Z 051DEG 6KT 3463 8586
KTWSpecial weather statement, Jul 10, 1:23 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT TUE JUL 10 2012
TNZ097-102000-
FRANKLIN-
223 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 300 PM
CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERWOOD...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SEWANEE.
ANDERSON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3521 8586 3499 8586 3499 8592 3511 8604
3524 8593
TIME...MOT...LOC 1923Z 299DEG 10KT 3512 8590
KTWSpecial weather statement, Jul 10, 1:50 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 PM CDT TUE JUL 10 2012
ALZ006-008-009-102030-
JACKSON-MADISON-MARSHALL-
250 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN
JACKSON...SOUTHEASTERN MADISON AND NORTHEASTERN MARSHALL COUNTIES
UNTIL 330 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTERS OF STRONG THUNDERSTORMS NEAR LANGSTON AND WOODVILLE MOVING
SOUTHWEST AT 10 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GRANT...WOODVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3438 8628 3461 8644 3473 8609 3460 8598
TIME...MOT...LOC 1948Z 061DEG 7KT 3459 8614
KTW
Special weather statement, Jul 10, 1:57 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
257 PM CDT TUE JUL 10 2012
ALZ010-102030-
DE KALB-
257 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB COUNTY UNTIL
330 PM CDT...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLINSVILLE...AND WAS NEARLY STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LATHAMVILLE.
RODENTOWN.
ARONA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3424 8581 3423 8584 3420 8584 3419 8584
3420 8610 3420 8611 3423 8611 3436 8590
3425 8580
TIME...MOT...LOC 1954Z 049DEG 8KT 3422 8592
KTWThunderstorm Wind, Madison
- When
- July 10, 2:11 PM CST to 2:14 PM CST
- Where
- Madison County, Owens Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -86.470
A tree was blown down in Owens Crossroads.
Thunderstorm Wind, Madison
- When
- July 10, 2:11 PM CST to 2:14 PM CST
- Where
- Madison County, 1.23 mi ENE of Owens Xrds
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.587, -86.450
A large sign at the Jet Pep gas station was blown over by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403451, 403454.